Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 57, NWS Lake Charles, LA

October 30, 2015

NWS Lake Charles, LA issued this small craft advisory at Oct 30, 2015, 9:45 PM CDT. It took effect at Oct 31, 2015, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 9:45 PM CDT (02:45 UTC)
In effect from
Oct 31, 2015, 7:00 AM CDT
Expired
Oct 31, 2015, 3:23 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 6:59 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 30, 6:59 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
659 PM CDT FRI OCT 30 2015

.AVIATION...HIGH RES RAPID REFRESH MODEL SHOWS MCS OFF THE COAST
WEAKENING AND HEADING INTO SE LA. A WARM FRONT WILL BRING A BAND
OF RAIN NORTH INTO THE COAST AND INLAND TO THE WESTERN TERMINALS
BPT, LCH WITH GUSTY SE WINDS, AND AEX WITH LESS WINDS. THOSE TERMINALS
SHOULD SEE MVFR CIGS AND RAIN BECOMING MODERATE LATE TNITE.

EASTERN TERMINALS LFT AND ARA SHOULD SEE MVFR LATE TNITE. AS THE
WARM SECTOR AHEAD OF A COLD FRONT MOVES IN ON SATURDAY, EXPECTING
THUNDERSTORMS WITH HEAVY RAIN AND IFR CONDITIONS FOR MOST OF THE DAY.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT FRI OCT 30 2015/

DISCUSSION...
WX MAP SHOWS LOW PRESSURE CONTINUING TO STRENGTHEN ACROSS TX. THE
INCREASING PRESSURE GRADIENT ALLOWED FOR SE WINDS TO INCREASE TO
AROUND 20 KTS ACROSS THE COASTAL WATERS...10-15 MPH INLAND. RADAR
SHOWS MAINLY -RA ACROSS SE TX & WESTERN COASTAL WATERS...MAINLY
BLOWOFF FROM THE APPROACHING MCS OFF THE TX COAST E OF CRP.

THIS MCS...OR REMNANTS IGNITING NEW TSRA DEVELOPMENT...IS EXPECTED
TO MOVE NE TOWARDS THE UPPER TX COAST/SE TX LATE THIS EVENING. THE
UPPER TROF CONTINUES TO AMPLIFY SHARPLY AS IT MOVES EAST OVER THE
WEEKEND. WITH AMPLE MOISTURE & UPPER LEVEL SUPPORT...SHRA/TSRA
WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY BETWEEN MID-6
AM ACROSS UPPER TX COAST/SE TX/SW LA REGION. JUST ABOUT 100%
COVERAGE OF SHRA/TSRA IS EXPECTED OVER THE DAY SAT. A SLIGHT RISK
OF SVR STORMS WILL BE POSSIBLE ACROSS THE AREA AS OUTLINE IN THE
SWODY2 OUTLOOK FROM SPC. OTHER HAZARDS WILL BE POSSIBLE WITH
THIS...AS OUTLINE BELOW.

A GRADUAL NW TO SE ENDING OF THE SHRA/TSRA IS EXPECTED BY SAT
NIGHT INTO SUN MORNING...ALTHOUGH COULD BE LINGERING OVER LOWER
ACADIANA WITH HIGHER QPF TOTALS POSSIBLE THERE DURING THIS
PERIOD. THIS WILL HAVE TO BE FINE TUNED DURING THE EVENT UNFOLDS.
BY SUN NIGHT & MON...THE REGION IS EXPECTED TO BE PRECIP FREE.

A QUICK TAKE ON THE EXTENDED CONTINUES THE UPPER LEVEL DISTURBANCE
TRAIN...WITH A CHANCE OF SHRA/TSRA WED...AND AGAIN LATE FRI INTO
NEXT SAT.

DML

HYDROLOGY...
NO CHANGES TO FLASH FLOOD WATCH TIMING AND COVERAGE...WITH FLASH
FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. QPF VALUES ACROSS SE TX 3-4" WITH ISO HIGHER AMOUNTS OF
5-6". FOR C AND S LA...2-3" WITH ISO HIGHER AMOUNTS 4-5"
EXPECTED. TEMPS EXPECTED TO REMAIN ABOVE NORMAL THRU THE PERIOD.

DML

COASTAL FLOODING...
NO CHANGES IN CURRENT THINKING OF MAGNITUDE AND TIMING OF MINOR
COASTAL FLOODING...WITH COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6
AM CST SUNDAY. THE INCREASING SOUTHEASTERLY WINDS AND BUILDING
SEAS TODAY INTO SATURDAY WILL CONTINUE TIDAL WATERS TO PILE UP
ALONG THE COAST. WATER LEVELS SHOULD RUN ABOUT 0.5 - 1.0 FT ABOVE
PREDICTED VALUES...FOR TOTAL TIDAL VALUES 3.0 - 3.5 FT RANGE AT
THE TIMES OF HIGH TIDE. THESE ELEVATED WATER LEVELS WILL PERSIST
THROUGH EARLY SUNDAY MORNING AS THE LOW PRESSURE SYSTEM MOVES EAST
TOWARD LOUISIANA.

DML

MARINE...
LOW PRESSURE WILL CONTINUE TO STRENGTHEN ACROSS TEXAS ALLOWING
THE PRESSURE GRADIENT TO TIGHTEN OVER THE AREA. THIS WILL RESULT
IN INCREASING SOUTHEASTERLY WINDS AND BUILDING SEAS TONIGHT INTO
SATURDAY. NO CHANGES TO HAZARDS...CONTINUING SCEC ACROSS 0-60NM
ZONES THIS AFTERNOON & INLAND LAKES/BAYS STARTING AT 7 PM. SCA
WILL BEGIN AT 7 PM FOR 0-60 NM ZONES THRU 7 PM SAT FOR WINDS 20-25
KTS AND SEAS RANGING FROM 2-3 FT NEARSHORE...INCREASING RAPIDLY TO
5-8 FT OFFSHORE. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL
INCREASE FROM WEST TO EAST TONIGHT INTO SATURDAY AS THE LOW
APPROACHES THE REGION. WINDS AND SEAS WILL BE HIGHER NEAR SHOWERS
AND THUNDERSTORMS ON SATURDAY. THE LOW WILL MOVE EAST SATURDAY
NIGHT...DRAGGING A COLD FRONT OVER THE COASTAL WATERS WITH WINDS
SHIFTING TO THE NORTHWEST SUNDAY.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  75  65  75 /  80 100  50  30
LCH  72  78  68  77 /  90 100  50  20
LFT  71  79  69  78 /  30 100  80  50
BPT  72  78  67  77 /  90 100  40  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR LAZ027>033-041>045-052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR LAZ052>054-073-
     074.

TX...COASTAL FLOOD ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ215.

     FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR TXZ180-201-215-216-259>262.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR GMZ450-452-455-
     470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
     GMZ450-452-455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION THROUGH SATURDAY EVENING FOR GMZ430-
     432-435.

&&

AVIATION...11
Hazardous weather outlook, Oct 30, 6:00 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT FRI OCT 30 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
311100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
600 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO
EAST LATE THIS AFTERNOON INTO TONIGHT. BY THIS EVENING..SOME
STORMS ACROSS SOUTHEAST TEXAS COULD BECOME STRONG...CAPABLE OF
PRODUCING STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING
ALONG WITH HEAVY RAINFALL. DUE TO THE POTENTIAL OF HEAVY RAINFALL
FALLING ON NEARLY SATURATED GROUND...A FLASH FLOOD WATCH WILL BE
IN EFFECT FOR SOUTHEAST TEXAS TONIGHT.

MINOR COASTAL FLOODING IS ALSO POSSIBLE TODAY AND TONIGHT MAINLY
NEAR TIMES OF HIGH TIDE AS SOUTHEASTERLY WINDS ALLOW WATER LEVELS
TO INCREASE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA SATURDAY. A FEW STORMS COULD BECOME STRONG TO
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS OR ISOLATED
TORNADOES. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE. RAINFALL
AMOUNTS ARE EXPECTED TO AVERAGE BETWEEN 2 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE AND A FLASH FLOOD WATCH IS IN EFFECT FOR
THE AREA.

THE HEAVIEST RAINFALL CAN BE EXPECTED ACROSS WESTERN PORTIONS OF
THE AREA EARLY SATURDAY...SHIFTING EAST TOWARD CENTRAL AND SOUTH
CENTRAL LOUISIANA BY LATE AFTERNOON AND EVENING.

RAIN CHANCES WILL DIMINISH SATURDAY NIGHT INTO SUNDAY WITH DRIER
WEATHER EXPECTED EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING THROUGH SATURDAY
NIGHT.

GMZ430-432-435-450-452-455-470-472-475-311100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
600 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS WILL INCREASE AS LOW PRESSURE DEVELOPS ACROSS
WESTERN TEXAS. EXERCISE CAUTION CONDITIONS CAN BE EXPECTED
TODAY...WITH SMALL CRAFT ADVISORIES IN EFFECT TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO
EAST LATE THIS AFTERNOON INTO TONIGHT. A FEW STRONG STORMS COULD
DEVELOP THIS EVENING...CAPABLE OF PRODUCING STRONG WIND GUSTS AND
FREQUENT CLOUD TO WATER LIGHTNING ALONG WITH HEAVY RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SMALL CRAFT ADVISORY CONDITIONS COULD LINGER INTO SATURDAY
MORNING...BUT WINDS ARE EXPECTED TO DIMINISH THROUGH THE DAY AS
LOWER PRESSURE MOVES INTO THE AREA.

WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
COASTAL WATERS SATURDAY. A FEW STRONG STORMS WILL BE
POSSIBLE...CAPABLE OF PRODUCING STRONG WIND GUSTS OR ISOLATED
WATERSPOUTS...FREQUENT CLOUD TO WATER LIGHTNING ALONG WITH VERY
HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE.

RAIN CHANCES WILL DIMINISH EARLY IN THE DAY SUNDAY WITH DRIER
WEATHER EXPECTED EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:45 PM CDTGale WarningLCH9 hr
Oct 31, 6:14 AM CDTRiver Flood WarningLCHCalcasieu10 days
Oct 31, 6:43 AM CDTTornado WarningLCHBeauregard, Vernon32 min
Oct 31, 7:00 AM CDTFlash Flood WarningLCHBeauregard6 hr
Oct 31, 7:16 AM CDTSevere Thunderstorm WarningLCHRapides, Vernon44 min
Oct 31, 7:24 AM CDTFlash Flood WarningLCHVernon5 hr
Oct 31, 7:28 AM CDTTornado WarningLCHBeauregard, Vernon17 min
Oct 31, 8:12 AM CDTFlash Flood WarningLCHBeauregard, Vernon5 hr
Oct 31, 8:15 AM CDTSpecial Weather StatementLCHRapides45 min
Oct 31, 8:20 AM CDTSpecial Weather StatementLCHVernon40 min
Oct 31, 8:37 AM CDTRiver Flood WarningLCHBeauregard, Calcasieu14 days
Oct 31, 8:37 AM CDTRiver Flood WarningLCHCalcasieu15 days
Oct 31, 8:37 AM CDTRiver Flood WarningLCHVernon5 days
Oct 31, 8:46 AM CDTTornado WarningLCHRapides, Vernon44 min
Oct 31, 8:47 AM CDTTornado WarningLCHBeauregard28 min
Oct 31, 9:11 AM CDTTornado WarningLCHVernon49 min
Oct 31, 9:18 AM CDTSevere Thunderstorm WarningLCHBeauregard27 min
Oct 31, 9:29 AM CDTFlash Flood WarningLCHRapides, Vernon3 hr
Oct 31, 9:48 AM CDTSpecial Weather StatementLCHBeauregard42 min
Oct 31, 9:55 AM CDTSpecial Weather StatementLCHVernon50 min
Oct 31, 10:00 AM CDTSevere Thunderstorm WarningLCHVernon30 min
Oct 31, 10:23 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more37 min
Oct 31, 10:28 AM CDTTornado Warning Tornado observedLCHRapides22 min
Oct 31, 10:53 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides67 min
Oct 31, 11:00 AM CDTFlash Flood WarningLCHRapides90 min
Oct 31, 11:01 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Lafayette, Saint Landry59 min
Oct 31, 11:02 AM CDTFlash Flood WarningLCHBeauregard, Calcasieu88 min
Oct 31, 11:07 AM CDTSpecial Weather StatementLCHCameron38 min
Oct 31, 11:35 AM CDTRiver Flood WarningLCHBeauregard5 days
Oct 31, 11:35 AM CDTRiver Flood WarningLCHRapides16 days
Oct 31, 11:59 AM CDTSpecial Weather StatementLCHAcadia, Avoyelles, Lafayette, Saint Landry46 min
Oct 31, 12:42 PM CDTFlash Flood WarningLCHBeauregard, Calcasieu, Cameron, Rapides, Vernon6 hr
Oct 31, 12:55 PM CDTSpecial Weather StatementLCHSaint Martin35 min
Oct 31, 1:03 PM CDTSpecial Marine WarningLCH27 min
Oct 31, 1:35 PM CDTAreal Flood AdvisoryLCHCalcasieu, Cameron, Jefferson Davis115 min
Oct 31, 2:02 PM CDTSpecial Weather StatementLCHSaint Martin43 min
Oct 31, 2:09 PM CDTSpecial Marine WarningLCH36 min
Oct 31, 2:17 PM CDTSpecial Marine WarningLCH43 min
Oct 31, 2:50 PM CDTSpecial Marine WarningLCH55 min
Oct 31, 4:43 PM CDTSpecial Marine WarningLCH62 min
Oct 31, 5:43 PM CDTSpecial Marine WarningLCH62 min
Oct 31, 6:09 PM CDTAreal Flood WarningLCHBeauregard, Calcasieu, Cameron, Jefferson Davis, Rapides, Vernon24 hr
Oct 31, 3:24 AM CDTAreal Flood AdvisoryLCHHardin, Tyler3 hr
Oct 31, 3:54 AM CDTSpecial Weather StatementLCHHardin51 min
Oct 31, 4:32 AM CDTSevere Thunderstorm WarningLCHHardin43 min
Oct 31, 4:51 AM CDTFlash Flood WarningLCHHardin3 hr
Oct 31, 5:12 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper48 min
Oct 31, 5:27 AM CDTTornado WarningLCHHardin, Jasper23 min
Oct 31, 6:00 AM CDTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler30 min
Oct 31, 6:30 AM CDTSpecial Weather StatementLCHNewton45 min
Oct 31, 6:32 AM CDTFlash Flood Warning EmergencyLCHHardin, Jasper, Tyler6 hr
Oct 31, 8:23 AM CDTSpecial Weather StatementLCHHardin, Jasper, Newton52 min
Oct 31, 8:53 AM CDTSpecial Weather StatementLCHJasper52 min
Oct 31, 12:22 PM CDTFlash Flood Warning EmergencyLCHHardin, Jasper, Tyler6 hr
Oct 31, 12:30 PM CDTFlash Flood WarningLCHJasper, Newton, Tyler6 hr
Oct 31, 12:47 PM CDTFlash Flood WarningLCHJefferson6 hr
Oct 31, 12:53 PM CDTFlash Flood WarningLCHOrange6 hr
Oct 31, 2:29 PM CDTRiver Flood WarningLCHHardin3 days

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.